MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/14H/237MM/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/14H/237MM/RIGHT; PLATE, FIXATION, BONE
Model Number 02.127.220
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hwc.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2019, the variable angle (va) locking compression plate (lcp) proximal tibia small bend vein plate would not connect to the percutaneous aiming arm.The thrashed holes on the plate were faulty.It was ruled out that the aiming arm does not have any allegation since device was able to hook up with other plates.A lcp liss (less invasive stabilization system) plate was used as a back-up.Procedure outcome was good.Event occurred on the back table.Device never entered the patient.There was no surgical delay.There was no negative outcome to the patient.Concomitant device reported: unk - aiming: percutaneous (part # unknown, lot # unknown, quantity 1).This report is for one (1) 3.5mm va-lcp prox tibia plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 02.127.260; lot: 9420368; manufacturing site: raron; release to warehouse date: march 26.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 3.5 mm va-lcp proximal tibial plate small bend/14h/237 mm/right was received at us customer quality (cq) with some of the holes on the tibial plate showing stripped threads.This is consistent with the reported complaint condition, thus confirming the complaint.The complaint condition of being unable to assemble with the aiming arm could not be confirmed since the aiming arm was not returned.Dimensional inspection: dimensional analysis was not performed as relevant features are deformed.Document/specification review: the following drawing was reviewed.Va-lcp proximal tibial plate 3.5 small right/left, 3 ¿ 20 holes, length 72 ¿ 327 mm conclusion: the complaint condition is confirmed as the va-lcp proximal tibial plate was received with some holes having stripped threads.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/14H/237MM/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8405389
Report Number2939274-2019-56892
Device Sequence Number297901
Product Code HRS
UDI-Device Identifier10886982043504
UDI-Public(01)10886982043504
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.127.220
Device Catalogue Number02.127.260
Device Lot Number9420368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/03/2019
Patient Sequence Number1